Idaho, 2004

Tornadoes in Idaho, August 25, 2004

August 25, 2004 · NWS BOI · 2 events in 2 counties and zones

2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM MST, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 25, 9:00 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1000 AM MDT WED AUG 25 2004

.DISCUSSION...OCCLUDED FRONT EXTENDS FROM NE WA INTO A COLD FRONT
OFER SE OREGON JUST WEST OF ROME AT 10 AM.  A WAVY WARM FRONT OVER
CENTRAL AND SE ID BROUGHT A FEW HUNDREDTH INCH RAIN TO SCATTERED
SPOTS IN THE SRN VALLEYS AND AROUND A TENTH TO THE MTS N OF THE
SNAKE RIVER.  IT WILL REMAIN COOL WITH RAIN SHOWERS IN THE NORTH
TODAY AS WINDY CONDITIONS DEVELOP OVER SE OREGON AND SW IDAHO
THROUGH THE EVENING.  UPDATES FORTHCOMING MAINLY LITTLE MORE WIND
ACROSS THE SOUTH LITTLE COOLER IN BAKER COUNTY.
&&

.PREVIOUS DISCUSSION...
SHORT TERM...ACTIVE WEATHER PATTERN TO CONTINUE OVER THE FORECAST
AREA WITH A SERIES OF SHORT WAVES EMBEDDED WITHIN W-NW FLOW.
CURRENT ACTIVITY ON RADAR AND SATPIX APPEARS TO BE ASSOCIATED WITH A
WARM FRONT CROSSING THE AREA AND SPLITTING APART AS IT MOVES
SOUTHEAST.  MEANWHILE, A NEW COLD FRONT IS PUSHING ONSHORE WITH
ITSS PARENT UPPER LOW MOVING SOUTHEAST FROM THE B.C. VICINITY.
UPPER LEVEL SUPPORT REMAINS VERY STRONG WITH THESE FEATURES AND
CARRIES A 120KT JET ON THE LEFT FRONT EXIT REGION OVER OUR CWFA
LATER TODAY.  MODELS ALL SHOW INCREASING POPS AS DYNAMIC SUPPORT
INCREASES DURING THE DAY.  ALTHOUGH THUNDERSTORM ACTIVITY NOT
EXPECTED TO BE WIDESPREAD TODAY, FEEL ENOUGH INSTABILITY IN PLACE
THIS AFTERNOON WITH LIS IN THE -1 TO -3 RANGE AND FRONTAL AND JET
LIFT ARRIVING DURING FAVORABLE TIME OF DAY.  WILL INCLUDE ISOLATED
THUNDER MAINLY OVER HIGHER TERRAIN WITH RAIN SHOWERS PREDOMINATING.
FRONT CROSSES THE AREA THIS EVENING LEAVING A VERY COOL UNSTABLE AIR
MASS IN ITS WAKE.  THEN THE UPPER LEVEL LOW AND COLD POOL ARRIVE
OVER THE AREA THURSDAY FOR WHAT APPEARS TO BE A RAINY DAY IN AUGUST
WITH HIGH TEMPERATURES HOVERING IN THE RECORD LOW HIGH VICINITY
(MID/UPPER 60S FOR SNAKE PLAIN AND 50S MOUNTAINS).  SYSTEM FINALLY
LIFTS OUT DURING FRIDAY WITH LINGERING MOUNTAIN SHOWERS AND
TEMPERATURES STARTING TO REBOUND AS HEIGHTS AND THICKNESSES CLIMB
BACK UP AND THE TRANSITION TO IMPROVING WEATHER BEGINS.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...TROUGH MOVES OUT AND WEAK
RIDGE MOVES IN THROUGH THE PERIOD. REDUCED POPS ON FRIDAY NIGHT
SINCE RIDGE AMPLIFYING A LITTLE FASTER IN LATEST PROGS. DRY FOR THE
REMAINDER OF THE PERIOD. TEMPERATURES WARM THROUGHOUT THE PERIOD AND
GET BACK NEAR NORMAL. HOWEVER...WILL NOT GO MUCH HIGHER THAN NORMAL
SINCE RIDGE STILL REMAINS FAIRLY FLAT IN ALL PROGS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

DISCUSSION...VJM
PREVIOUSLY......
SHORT TERM...GS
LONG TERM....TB
Hazardous weather outlook, Aug 25, 4:30 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT WED AUG 25 2004

IDZ011>016-028>030-ORZ061>064-261200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
530 AM MDT (430 AM PDT) WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 45 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Gem

When
August 25, 12:59 PM MST to 1:10 PM MST
Where
Gem County, 13 mi SW of Emmett
Rating
F0
Path width
16 yd
Reported by
TRAINED SPOTTER
Coordinates
43.733, -116.683

Near Sand Hollow, Payette, Gem county line. No damaged reported.

Tornado, Payette

When
August 25, 12:59 PM MST
Where
Payette County, 10 mi SE of New Plymouth
Rating
F0
Path width
16 yd
Reported by
TRAINED SPOTTER
Coordinates
43.867, -116.667

Near Sand Hollow, Payette, Gem county line. No damaged reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyThe tornado archive for Idaho, 2004Warnings in Idaho, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425962, 5425963.